I am in desperate need of some advice. I started on Abilify for my Bi Polar 2 weeks ago. After 2 days I had to halve the dose, as the side effects were so debilatating (?), but the side effects are still horrendous. I have no ability to concentrate, problems focussing, shake/tremors and no energy at all. The only good thing is that my moods seem better than they have in ages.
My question is, how long do I need to put up with the side effects? It is effecting my home and work life ( I have even had to go part time - just can't function). I want to feel "stable", but to what extent should if ruin the rest of my life?
Is it possible to try another anti-psychotic medication, which wont have those side effects, unfortunately it is all about trial an error for these meds as some meds work for some and not for others.
I don't know what dose you are on but you could try coming down a bit more, but defiantly talk to your doctor about it.
I am on 5 mgs now, so a pretty low dose. I am on Lithium as well, but have previously tried Risperidone and Seroquel. Abilify was thought to be a better option, as I passed out after one dose of Seroquel and on 1/2 mg a day of Resperidone I had severe side effects.
I will call my specialist on Monday and see what he has to say, but I think this is not the medication for me.
Sounds like you have had a rough ride with meds. I seem to tolerate them pretty well, so i guess you will have to sort it out with your doc, though i wish you the best, I know it can be a long road finding the right combos.
i take 5 mgs. abilify and have just been upped due to having cortisone injections 3 days ago with severe mood issues. my side effects include tremor, stiffness and drooling. (nice, right?) anyway, i am going to advise my shrink about the severe lability and argumentative behavior. best of luck whoever has to take this stuff........ cortisone is toxic!
I used to take abilify and my side effects were so horrible that i also couldnt function normally..the doc told me to give it six to eight weeks to get it into my system but even after the six-eight weeks went but the horrible side effects were still there..maybe try a different script if side effects dont gradually decrease over time.
I just wanted to say that my husband is BP II and he is on abilify. He had side effects too, He is still on abilify but now takes welbiterin also. It is a life saver for him and me. Ther abilify helped with the mood disorder but it left him sad most of the time. So now with the welbuterin, it is another step forward. I take Effexor and he did too at one time but his Pyschiatrist told him she does not like the effects of Effexor and Abilify together. His life is much better these days. I hoper you are doing better as well. Life with these mental issues we have can be the pits. I empathsize with you.
Have a good day! Sherri
I am BiPolar ll I have suffered all my life w/ deep depression few manic epi.
My daughter was more severe BiPolar l. She was hospitalized.
I took care of her for 6 mos when she was released. They put her on Lithium and then added abilify a week later. The abilify gave her horrible side effects and I never want to see my daughter in that condition again! I detest the drug Abilify. It is a reckless drug in my opinion.
I have been prescribed Lamictal now for 3 years. It is the right med for me.
I am not on the floor with depression and do not gain weight. I wish some could challenge their docs.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.